Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$ N$-compactness and weak homogeneity


Author: S. Broverman
Journal: Proc. Amer. Math. Soc. 62 (1977), 173-176
MSC: Primary 54D45; Secondary 54D60
MathSciNet review: 0458369
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A characterization of those locally compact, 0-dimensional, realcompact spaces X that are N-compact is given in terms of a density condition on $ \beta X - X$.


References [Enhancements On Off] (What's this?)

  • [1] D. P. Bellamy and L. R. Rubin, Indecomposable continua in Stone-Čech compactifications, Proc. Amer. Math. Soc. 39 (1973), 427-432. MR 47 #4219. MR 0315670 (47:4219)
  • [2] R. Engelking and S. Mrówka, On E-compact spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 6 (1958), 429-436. MR 20 #3522. MR 0097042 (20:3522)
  • [3] N. J. Fine and L. Gillman, Remote points in $ \beta {\mathbf{R}}$, Proc. Amer. Math. Soc. 13 (1962),29-36. MR 26 #732. MR 0143172 (26:732)
  • [4] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [5] H. Herrlich, $ \mathfrak{E}$-kompakte Raüme, Math. Z. 96 (1967), 228-255. MR 34 #5051. MR 0205218 (34:5051)
  • [6] S. Mrówka, On universal spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 14 (1956), 479-481. MR 19, 669. MR 0089401 (19:669a)
  • [7] -, Further results on E-compact spaces. I, Acta Math. 120 (1968), 161-185. MR 37 #2165. MR 0226576 (37:2165)
  • [8] R. S. Pierce, Rings of integer-valued continuous functions, Trans. Amer. Math. Soc. 100 (1961), 371-394. MR 24 #A1289. MR 0131438 (24:A1289)
  • [9] P. Nyikos, Prabir Roy's space $ \Delta $ is not N-compact, General Topology and Appl. 3 (1973), 197-210. MR 48 #3007. MR 0324657 (48:3007)
  • [10] R. C. Walker, The Stone-Čech compactification, Ergebnisse Math. Grenzgebiete, Band 83, Springer-Verlag, Berlin and New York, 1974. MR 0380698 (52:1595)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D45, 54D60

Retrieve articles in all journals with MSC: 54D45, 54D60


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0458369-5
PII: S 0002-9939(1977)0458369-5
Keywords: 0-dimensional, realcompact, N-compact, Stone-Čech compactification
Article copyright: © Copyright 1977 American Mathematical Society